Photoallergy can be induced by local and systemic medication, and it occurs in a few allergic constitution patients. It may occur in small doses of photosensitive drugs and weak sunlight. In addition to drug related reactions, it is also related to heredity and allergic constitution. The first onset of photoallergy usually has a latent period of one to two days. Besides the exposure site, the rash can also be extended to the non exposed area. The clinical manifestations are eczema like, with erythema, papules, blisters or exudates. Generally, no pigmentation is left. Chronic lesions can make skin hypertrophy or lichenization, and some may develop into chronic and persistent photosensitive reactions.
These 11 kinds of commonly used drugs should be sun protected after taking them
So, in the end when taking what medicine to pay special attention to sunscreen, prevent photosensitive reaction? Generally speaking, it mainly includes some antibacterial drugs, nonsteroidal drugs, anti-inflammatory drugs, antidepressants and phenothiazine antipsychotics, diuretics, sulfonylurea hypoglycemic drugs, cardiovascular drugs, antihistamines, some contraceptives, some antineoplastic drugs, and some traditional Chinese medicine.
1. Quinolones are more commonly known as floxacin. These drugs are all antibacterial drugs, and their main manifestation is phototoxicity. The photoallergic reaction of quinolones is related to the structure of the drug itself. The order of the phototoxic reaction of quinolones is sparfloxacin, lomefloxacin, fleroxacin, tosufloxacin, ciprofloxacin, norfloxacin, ofloxacin and levofloxacin. However, for moxifloxacin and gatifloxacin, the stability of these two brothers to ultraviolet radiation was significantly enhanced, and there was no phototoxicity under the treatment conditions. In short, take floxacin antibacterial drugs must avoid exposure to the sun, but we can reduce such adverse reactions through the evening application.
2. Tetracyclines among the tetracycline antibiotics, aureomycin, oxytetracycline, minocycline, metocycline, doxycycline and demecycline are the drugs that cause photoallergic reaction. The latter two were the most susceptible to photoallergic reaction.
3. Sulfonamides mainly include compound sulfamethoxazole, sulfasalazine, sulfadiazine, p-aminobenzene sulfonamide and sulfanilamide synergist methoxybenzyl aminopyrimidine, etc. dapsone has cross allergy with such drugs, and can also cause photosensitive dermatitis. The clinical manifestation of these drugs is phototoxicity.
4. It is known that griseofulvin can cause serious phototoxicity, cause porphyria in urine and liver, induce subacute cutaneous lupus erythematosus and aggravate systemic lupus erythematosus. In addition, there are ketoconazole, flucytosine, itraconazole, voriconazole and so on. In recent years, terbinafine has been reported to induce subacute cutaneous lupus erythematosus, which may be related to the photosensitive reaction induced by terbinafine.
Non steroidal anti-inflammatory drugs
The drugs that can cause photoallergic reactions include aspirin, diclofenac sodium (Votalin), ibuprofen (Fenbid), lornoxicam, butazone, naproxen, piroxicam, ketoprofen, meloxicam and so on, which can show phototoxicity or photoallergic reaction. Therefore, patients with cardiovascular disease or taking these drugs due to fever and headache should also pay attention to avoid sun exposure.
Cardiovascular drugs, such as amiodarone, quinidine, nifedipine, nimodipine, captopril, enalapril, indapamide, propranolol, losartan, valsartan and so on, can cause photoallergic reactions. For patients who take amiodarone for a long time, more than half of them can develop blue-gray pigmentation in the exposed area.
Digestive system drugs due to gastrointestinal diseases taking ranitidine, omeprazole, pantoprazole and other drugs should also pay attention to these drugs can cause photosensitive reaction.
Antidepressants and antipsychotics (phenothiazides) these drugs include doxepin hydrochloride, chlorpromazine, perphenazine, estazolam, etc., which involve phototoxicity and photoallergic reactions. Chlorpromazine can produce blue-gray pigmentation.
Antihistamines, such as chlorphenamine, cyproheptadine, sodium cromoglycate, diphenhydramine, loratadine, etc., can occasionally cause photoallergic reactions, because rhinitis, allergic symptoms and other patients using these drugs should pay attention!
Some oral contraceptives containing estrogen and progesterone have been reported to cause photoallergic reactions. Therefore, we should pay attention to their ingredients and take reasonable sunscreen measures when taking these drugs.
In some antineoplastic drugs, methotrexate and fluorouracil (5-FU) are more sensitive to light, and photosensitive dermatitis may occur after taking them, so we should pay attention to sun protection.
Some traditional Chinese medicines are mostly compound preparations, so you can pay more attention to the ingredients of the drugs when using them. According to the data, the Chinese herbal medicines causing photosensitive reactions include Psoralea corylifolia, Forsythia suspensa, Zhuhuang, Angelica pubescens, Radix Angelicae dahuricae, cortex agrimoniae, Herba agrimoniae, Radix peucedanae, Radix Saposhnikoviae, Schizonepeta tenuifolia, etc., and Tripterygium wilfordii polyglycoside, but most of them are case reports.
Dont panic with photosensitive reaction, stop taking medicine, avoid light and smear can relieve it
If there is still photosensitive reaction of drugs, dont panic. You can take stopping medicine, avoiding light, reasonably daubing drugs and so on. If necessary, see a doctor in time. The first is to stop using drugs and avoid light, give local cold compress and external moisturizing cream; topical glucocorticoid preparation anti-inflammatory, anti histamine drugs can reduce itching, severe cases can be oral or intravenous application of glucocorticoids. When the cause of the disease must use some drugs, and inevitable exposure to light, it is necessary to strictly avoid the sun, carefully prepared sunscreen measures.
It is worth noting that for some patients, blind withdrawal and dose reduction can also produce adverse reactions or affect the condition. Therefore, special caution: consult a doctor or pharmacist in time before discontinuing medication or reducing dosage.
By Chen Xinwei and Zhao Zhigang (Beijing Tiantan Hospital)
Source: Geng Yiwen, editor in charge of Beijing Youth Daily_ NJ6040